Iowa, 2007Damaging Winds in Iowa, August 7, 2007
August 7, 2007 · NWS DVN · 2 events in 2 counties and zones
A cluster of showers and thunderstorms moved through the area producing damaging wind.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A cluster of showers and thunderstorms moved through the area producing damaging wind.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before the first event at Aug 7, 6:15 PM CST, 2 hours 15 minutes earlier.
Area forecast discussion, Aug 7, 6:15 PM CST, 2 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
715 PM CDT TUE AUG 7 2007
.UPDATE...
SENT GRID/ZFP UPDATE TO INCREASE POPS SOUTH HALF OF CWA AS MCS DEVELOPING
OVER SOUTH CENTRAL IA TRACKS EAST ALONG AND NORTH OF SFC FRONT REST
OF TONIGHT. VERY HIGH PW/S IN EXCESS OF 2 INCHES COMBINED WITH
RELATIVELY SLOW STORM MOVEMENT WILL BRING INCREASED THREAT FOR VERY
HEAVY RAIN AND FLASH FLOODING ALONG AND SOUTH OF I 80. POTENTIAL
FOR 2-4 INCH AMOUNTS WITH LOCALLY 5+ INCHES IN AREAS THAT SEE CELL
TRAINING. A BIT CONCERNED WITH MODELS SUGGESTING LLJ 25+ KTS VEERING
INTO THE FRONT OVERNIGHT WHICH MAY BRING ABOUT RENEWED CONVECTIVE
DEVELOPMENT BACK WEST MOVING BACK IN. HAVE INSERTED MENTION OF
HEAVY RAIN FOR NOW AND WILL MONITOR TRENDS FOR POSSIBLE FLASH FLOOD
WATCH.
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR DES MOINES-HENRY IA-
JEFFERSON-LEE-VAN BUREN.
IL...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR HANCOCK-HENDERSON-
MCDONOUGH-WARREN.
MO...HEAT ADVISORY UNTIL 7 PM CDT THURSDAY FOR CLARK-SCOTLAND.
&&
Hazardous weather outlook, Aug 7, 3:45 AM CST, 16 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
445 AM CDT TUE AUG 7 2007
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007-
009-015>018-024>026-034-035-MOZ009-010-080945-
BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON-
CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON-
HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL-
WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON-
WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK-
445 AM CDT TUE AUG 7 2007
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL
ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST
CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST
MISSOURI.
.DAY ONE...TODAY AND TONIGHT
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND
TONIGHT...MAINLY SOUTH OF HIGHWAY 20. ONGOING STORMS THIS MORNING WILL
DIMINISH AND EXIT THE AREA BY MIDDAY. THUNDERSTORMS ARE EXPECTED
TO DEVELOP AGAIN IN EVENING HOURS MAINLY WEST OF THE AREA AND MOVE
IN THROUGH THE LATE EVENING AND OVERNIGHT HOURS...WITH THE HIGHEST
CHANCES SOUTH OF HIGHWAY 30. THE MAIN THREAT FROM THESE STORMS
WILL BE FROM HEAVY RAINFALL. WITH THE WARM AND MOIST AIRMASS IN
PLACE...THE RISK FOR HAIL IS LOW...WITH WIND THE MOST LIKELY
SEVERE WEATHER THREAT.
A HEAT ADVISORY IS IN EFFECT SOUTH OF A LINE FROM FAIRFIELD TO
GALESBURG AS OPPRESSIVELY HOT AND HUMID AIR WILL REMAIN IN PLACE.
IN ADDITION...LOCATIONS ALONG AND SOUTH OF INTERSTATE 80 BUT NORTH
OF THE ADVISORY MAY SEE HEAT INDEX READINGS OVER 100 TODAY.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS WEDNESDAY...MAINLY
FOR THE EVENING AND OVERNIGHT HOURS WEDNESDAY NIGHT. INSTABILITY
IN THE WARM AND MOIST AIRMASS OVER THE AREA...ALONG WITH A NEARLY
STATIONARY FRONT PROVIDING A FOCUS FOR ACTIVITY...WILL AID
THUNDERSTORMS MOVING ACROSS THE AREA LATER ON WEDNESDAY. THE MAIN
THREATS AGAIN WILL BE HEAVY RAINFALL AND DAMAGING WINDS.
THUNDERSTORMS ARE ALSO POSSIBLE ON THURSDAY...THOUGH THE CHANCE OF
SEVERE THUNDERSTORMS IS LOWER.
THE HEAT ADVISORY REMAINS IN EFFECT THROUGH THURSDAY
EVENING...WHEN A WEAK COLD FRONT MAY PROVIDE TEMPORARY RELIEF
FROM AT LEAST THE HUMIDITY. HOT TEMPERATURES AND INCREASING
HUMIDITY ARE EXPECTED THROUGH THE WEEKEND AND INTO EARLY NEXT
WEEK.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND OVERNIGHT.
ALSO...ANY REPORTS OF HEAVY RAINFALL OVER 1 INCH OR FLOODING ARE
ENCOURAGED.
MAYES
In the hours before
Local storm report, Aug 7, 4:25 PM CST, 4 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
525 PM CDT TUE AUG 07 2007
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 4 N FREEPORT 42.35N 89.63W
08/07/2007 M7.00 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS REPORT. 24 HR TOTAL. 4.5 INCHES BETWEEN 1100 PM
AND 241 AM.
0700 AM HEAVY RAIN 2 NW FREEPORT 42.31N 89.66W
08/07/2007 M6.70 INCH STEPHENSON IL TRAINED SPOTTER
COCORAHS OBSERVER. 24 HR TOTAL.
&&
MAYESSpecial weather statement, Aug 7, 6:23 PM CST, 2 hours 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
723 PM CDT TUE AUG 7 2007
IAZ076-087-098-080300-
JEFFERSON IA-KEOKUK IA-VAN BUREN IA-
723 PM CDT TUE AUG 7 2007
...STRONG THUNDERSTORMS WITH TORRENTIAL RAIN...
NUMEROUS THUNDERSTORMS OVER SOUTH CENTRAL IOWA WILL DRIFT EAST AT 15
TO 20 MPH INTO MUCH OF THE AREA BY 10 PM. A SEVERE THUNDERSTORM
WITH DAMAGING STRAIGHT LINE WINDS IN EXCESS OF 60 MPH WILL BE
POSSIBLE. THE MAIN THREAT HOWEVER WILL BE TORRENTIAL RAIN AND THE
POTENTIAL FOR FLASH FLOODING...WITH RAINFALL RATES OF 2 INCHES OR
MORE IN AN HOUR. AS THE STORMS MOVE IN...EXPECT EXTREMELY HEAVY
RAIN GREATLY REDUCING VISIBILITY... AND LEADING TO FLOODING OF LOW
LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND UNDERPASSES.
05
Special weather statement, Aug 7, 7:11 PM CST, 1 hour 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
811 PM CDT TUE AUG 7 2007
IAZ051-063-064-076-077-087-088-098-099-MOZ009-010-080300-
BENTON IA-CLARK MO-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA-
KEOKUK IA-LEE IA-SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
811 PM CDT TUE AUG 7 2007
...THUNDERSTORMS WITH TORRENTIAL RAIN AND STRONG WINDS...
NUMEROUS THUNDERSTORMS OVER SOUTH CENTRAL IOWA WILL MOVE EAST
NORTHEAST AT 15 TO 25 MPH INTO MUCH OF THE AREA BY 10 PM. THE MAIN
THREATS WITH THESE STORMS WILL BE TORRENTIAL RAIN WITH RATES OF 2
INCHES IN AN HOUR...STRONG GUSTY WINDS OF 30 TO 50 MPH...AND
DANGEROUS AND FREQUENT LIGHTNING. AS THE STORMS MOVE IN...EXPECT
EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY...AND LEADING TO
FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES AND
UNDERPASSES.
05
Special weather statement, Aug 7, 8:16 PM CST, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
916 PM CDT TUE AUG 7 2007
IAZ051-063-064-076-077-087-088-098-099-MOZ009-010-080500-
BENTON IA-CLARK MO-HENRY IA-IOWA IA-JEFFERSON IA-JOHNSON IA-
KEOKUK IA-LEE IA-SCOTLAND MO-VAN BUREN IA-WASHINGTON IA-
916 PM CDT TUE AUG 7 2007
...THUNDERSTORMS WITH TORRENTIAL RAIN AND STRONG WINDS...
THUNDERSTORMS WILL CONTINUE TO MOVE ACROSS THE AREA THROUGH MIDNIGHT.
THE STRONGEST STORMS WILL BRING TORRENTIAL RAIN WITH RAINFALL RATES
OF 1 TO 2 INCHES IN LESS THAN AN HOUR...STRONG GUSTY WINDS OF 30 TO
50 MPH...AND DANGEROUS AND FREQUENT LIGHTNING. AS THE STORMS MOVE
IN...EXPECT EXTREMELY HEAVY RAIN GREATLY REDUCING VISIBILITY...WITH
SOME FLOODING OF LOW LYING OR POORLY DRAINED AREAS SUCH AS DITCHES
AND UNDERPASSES.
IAZ065-067-068-078-089-ILZ015-016-024-025-034-080500-
CEDAR IA-DES MOINES IA-HANCOCK IL-HENDERSON IL-HENRY IL-LOUISA IA-
MERCER IL-MUSCATINE IA-ROCK ISLAND IL-SCOTT IA-
916 PM CDT TUE AUG 7 2007
...THUNDERSTORMS WITH VERY HEAVY RAIN DEVELOPING...
THUNDERSTORMS WILL CONTINUE TO DEVELOP AND BECOME WIDESPREAD THROUGH
MIDNIGHT. THE STRONGEST STORMS WILL BRING TORRENTIAL RAIN WITH
RAINFALL RATES OF 1 TO 2 INCHES IN LESS THAN AN HOUR...LEADING TO
SOME FLOODING OF LOW LYING OR POORLY DRAINED AREAS. DANGEROUS AND
FREQUENT LIGHTNING CAN ALSO BE EXPECTED...WITH STRONG GUSTY WINDS OF
30 TO 50 MPH AND SMALL HAIL ALSO POSSIBLE.
05
Thunderstorm Wind, Van Buren
- When
- August 7, 8:30 PM CST
- Where
- Van Buren County, 0.52 mi W of Keosauqua
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 40.730, -91.960
Winds estimated to be 60 mph blew down some small trees and branches along Highway J40 from Lebanon to Keosauqua. Delayed report.
Thunderstorm Wind, Henry
- When
- August 7, 10:15 PM CST
- Where
- Henry County, 3 mi SE of Mt Pleasant
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Newspaper
- Coordinates
- 40.939, -91.509
Winds estimated to be 70 mph blew down a large sign and car-port canopy at a car dealership between Mount Pleasant and New London, IA.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Heat in Arkansas, August 7 to 17, 20073 deaths · 45 events
- Damaging Wind in Illinois, August 7, 20071 death · 1 injured · 50 kt wind · 1 event
- Lightning Strike in Alabama, August 7, 20071 death · 1 event
- Flash Flooding and Hail in Ohio, August 7, 2007$3.8 million · 1 in hail · 11 events
- Flash Flooding and Flooding in Illinois, August 7, 2007$4.1 million · 6 events
- Hail and Damaging Winds in North Dakota, August 7, 2007$430,000 · 82 kt wind · 7 events
- Flash Flood and Hail in Iowa, August 7, 2007$245,000 · 70 kt wind · 11 events
- Lightning Strike in Florida, August 7, 2007$375,000 · 1 event
- Damaging Winds in Pennsylvania, August 7, 2007$70,000 · 55 kt wind · 3 events
- Hail and Lightning Strike in Nebraska, August 7, 2007$50,000 · 1 in hail · 5 events
- Damaging Winds in Pennsylvania, August 7, 2007$35,000 · 50 kt wind · 7 events
- Tornado and Damaging Winds in Pennsylvania, August 7, 2007EF1 · 7 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 56819, 58430.